Talk

Advanced search

Feeling rubbish on desogesterel the mini pill

(9 Posts)
fizzymango Tue 04-Feb-20 17:07:06

I’ve been on the mini pill for several years now started out on cerelle for a few years then it was swapped to an unbranded desogesterel tablet a couple of years ago and I’ve slowly started getting more and more side effects. Mainly sore breasts, low mood, hunger, bloating - basically feeling I’m going to come on, but I never do. I may get a few days of spotting and feel relief from the side effects then they are soon back with a vengeance. I’ve got an appointment with the nurse to discuss. Has anyone else felt like this and changed to a different pill which didn’t cause these symptoms? I can’t take oestrogen and not keen on having a copper coil. Last resort will be condoms.
Any help please?

OP’s posts: |
Whattodo1610 Wed 05-Feb-20 10:55:10

Definitely try different mini pill. Dd is on her 3rd - finally working for her after the first 2 did nothing for her. Other dd is on her 3rd but still really struggling. Due back in a month to review. Different mini pills really do work differently.

fizzymango Thu 06-Feb-20 07:28:53

Thanks @Whattodo1610 do you mind me asking which one she’s on? I might ask the nurse if I can try noriday with the three hour window

OP’s posts: |
Cinderemma Thu 06-Feb-20 07:42:46

I've just stopped taking this brand because of all the same things you are saying. My bloating, irregular bleeding and just feeling generally rough were annoying me. I'm going to go hormone free now to try to sort myself out.

Whattodo1610 Thu 06-Feb-20 08:37:57

She had cerealle, cerazette and now on norgeston. It’s working great for dd2 but not for dd1.

Judystilldreamsofhorses Thu 06-Feb-20 10:31:35

I'm two months into Cerelle and seem to be bleeding sporadically - much lighter and less painful than my usual periods though. The advice I was given was to give it three months to settle.

cinderemma how long did you persevere? I feel like I'm not having any other ill-effects, but the random bleeding is really annoying!

Cinderemma Thu 06-Feb-20 10:56:49

@Judystilldreamsofhorses

The first six months were great. No bleeding and I felt fine. Since then probably the last year or so I've had sporadic bleeding, bloating like hell, my anxiety has worsened, my moods have been all over the shop and I've gained weight. Now I know all these may not be because of the pill but I stopped taking it last week just to see if there is any change.

fizzymango Thu 06-Feb-20 11:27:26

@Judystilldreamsofhorses whenI first started I was on cerelle and bled randomly for about 6 weeks then it all stopped completely. I didn’t have anything not any other symptoms for years but last couple of years they’ve crept in and it’s now the majority of the time I feel rubbish.

@Whattodo1610
thanks, I’ve just looked into norgestron and will mention it to the nurse. I’m veering more towards just coming off the pill completely. I’ve felt so rotten this week at work, my skin has broken out and I want to eat everything.

OP’s posts: |
Judystilldreamsofhorses Thu 06-Feb-20 20:37:44

cinderemma and fizzymango thanks for replying. Quite different experiences! I really hope it settles down for me. My periods are usually very heavy and painful, so at least that’s better, but not knowing when they are coming is super annoying. I am not even sure it is a period, tbh.

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in